Has anyone taken Evenity? I understand it’s only been on the market for a little over a year. I’m hoping it will help with my severe osteoporosis. Any information is helpful.
Interested in more discussions like this? Go to the Osteoporosis & Bone Health Support Group.
So helpful! I am going to see what occurs with second round of injections. I definitely felt pain in my spine after about 3 days, but it did get better. I am hoping that doesn't happen every time. I am staying very active and trying to ignore side effects. My doctor suggested Prolia after I finish the Evenity but I would prefer going on fosamax if that is a choice.
Jump to this post
I did 11 mos of Evenity but stopped as I felt like I had significant arthritis in hands, joints, especially hips that made it uncomfortable to move and I’m very active, eat well, exercise regularly etc. Went on Fosomax weekly. I’ve had some of the same aching and tingling, numbness feeling around my mouth the day after I take it. Idk but I’m not a fan of meds as they all have a side effect. I had gains with Evenity that took me out of osteoporosis range though.
I started Evenity last week – first shots were almost a week ago. I still haven't had any problems. On day 2 after the shots, I felt very tired, but that may have been due to other factors. The next day I was fine. This is quite the journey for all of us. I feel that I am on a 'radical' drug. I also feel that I need it. This site has been great and so very helpful. Even the posts about problems make me feel better. The reporting on here is very truthful and genuine. Best of luck to all my 'Evenity Sisters' (mostly sisters?) as we continue on our quest for health and strength.
Thank you for sharing your first experience with the injections. I hope you continue to have minimal side effects. I love the term " Evenity Sisters" and hope we all gain strength and encouragement to battle this ongoing disease we share. Knowledge, support and understanding this condition is key to surviving this diagnosis. The main problem I have is finding a good MD in my area who really cares about treating me as a whole person.
I am wondering if there is data yet if when you stop Evenity, you get even faster loss of bone. This drug is still very new, and it's always risky to try something without proven long term data. If a drug "addicts" you to it long term, it is not a good drug to begin with. No "medicine" should cause one to become sicker once you stop it.
I too love the “Evenity Sisters”! Well, Sisters, after my horror of a reaction to Reclast and reading all of the con and some pro of Evenity side effects I am leaning toward stopping any treatment! The Reclast , after about the 9 month mark, had my levels virtually unchanged.
I had understood Evenity as one injection every 6 months; apparently that was not correct.
I agree with the group frustration that our Doctors do not look at or treat us as a whole person- do not acknowledge our fears or our physical reactions to the drug at hand-
Thank you all !!!
I understand your frustration with taking medications. Prolia is the medication that is given every 6months. Evenity is once a month ( one injection in each arm). I took a 6 year break from taking medications after no results from Fosimax. Forteo, Prolia and Evista. I only started Evenity as a " last resort"' because my Bone Density was getting much worse ( it had been stable). I now have Osteoporosis in my spine which I did not before. I am not sure if my numbers got worse because of the stress I was under caring for my elderly parents, Covid and a stressful job. I now have less stress in my life… retired, my parents have passed and I am not so worried about Covid as I was. I do meditate everyday and try and get 8-9 hours of sleep at night. Exercise, eating healthy is also key. Everyone has to evaluate their own course in this awful disease, and whether medication will possibly help them. I am now terrified of a spinal fracture so that was what ultimately made my decision to start Evenity. I am always trying to think positive thoughts that this is the medication to help me. I wish you well in your journey. Please keep us posted.
Thanks for keeping us updated. I will be interested to see how I do on the second round. My discomfort was short term so hope that's the case going forward.
I am trying to find out if getting calcium from food is better and/or just as effective as taking calcium supplements which are not always good for you. I am happy to drink a glass of milk, eat a handful of almonds and a cheese stick every day in addition to eating some veggies. I am going to call Amgen today since I feel that they don't cover enough info in their packet they mail. The emphasis in the packet seems to be more about keeping injection appts. and listing multiple times the possible side effects. After some initial discomfort (handled by ice at the injection sites and cortisone for a slight rash, tylenol for a few days), I feel fine. Will report in after second round. I plan to hydrate really well before and after the injections, wash the area immediately, go for a walk and go about my day to take my mind off of it.
I have had three rounds of Evenity and have experienced some hip pain and foot pain. I want to believe that the aches are the result of building bone. I did not have pain before. This month, I am trying to pay attention to the “term” of the pain-how long it lasts, intensity, etc. Whatever pain I have experienced, has not been anything that keeps me in bed or stops me from my daily activities. Evenity Sisters-is there a t-shirt for that?
I am also taking calcium (Viactiv chews) and trying to increase my intake of calcium through food. While in college (in the previous century), the professor of a health class I took discussed how scientists believed Americans had the most expensive urine because most of the vitamins they took were just excreted. I don’t know if that is still an accepted theory, however that has stayed with me all these years later. I think our bodies absorb more vitamins and minerals from the foods we eat-just my thoughts on the matter.
I just wanted you to be aware that the calcium in Viactic chews is Calcium carbonate, studies and most professionals ( including R Keith McCormick) suggest other forms of Calcium is better for you. Again just a suggestion.
Connect with thousands of patients and caregivers for support and answers.
Already have an account? Sign In